Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A product formula for generalizations of the Kervaire invariant


Author: Edgar H. Brown
Journal: Trans. Amer. Math. Soc. 216 (1976), 295-311
MSC: Primary 57D65
DOI: https://doi.org/10.1090/S0002-9947-1976-0385896-5
MathSciNet review: 0385896
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Formulas are developed for the Arf invariant of the product of two manifolds in terms of invariants of the factors. If the Wu orientations are carefully chosen the formula is $ \sigma (M \times N) = \sigma (M)\sigma (N)$.


References [Enhancements On Off] (What's this?)

  • [1] W. Browder, The Kervaire invariant of framed manifolds and its generalizations, Ann. of Math. (2) 90 (1969), 157-186. MR 40 #4963. MR 0251736 (40:4963)
  • [2] -, The Kervaire invariant, products and Poincaré transversality, Topology 12 (1973), 145-158. MR 48 #5087. MR 0326744 (48:5087)
  • [3] E. H. Brown, Jr. and F. P. Peterson, The Kervaire invariant of $ (8k + 2)$-manifolds, Amer. J. Math. 88 (1966), 815-826. MR 34 #6786. MR 0206970 (34:6786)
  • [4] E. H. Brown, Jr., Generalizations of the Kervaire invariant, Ann. of Math. (2) 95 (1972), 368-383. MR 45 #2719. MR 0293642 (45:2719)
  • [5] E. H. Brown, Jr., A product formula for an Arf-Kervaire invariant, Bull. Amer. Math. Soc. (to appear). MR 0356090 (50:8561)
  • [6] M. Kervaire, A manifold which does not admit any differentiable structure, Comment. Math. Helv. 34 (1960), 257-270. MR 25 #2608. MR 0139172 (25:2608)
  • [7] S. Morita, On the Pontrjagin square and the signature, J. Fac. Sci. Univ. Tokyo Sect. I. A Math. 18 (1971), 405-414. MR 46 #899. MR 0301744 (46:899)
  • [8] G. W. Whitehead, Generalized homology theories, Trans. Amer. Math. Soc. 102 (1962), 227-283. MR 25 #573. MR 0137117 (25:573)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D65

Retrieve articles in all journals with MSC: 57D65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0385896-5
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society